A Jump Diffusion Model for VIX Volatility Options and Futures

Psychoyios, Dimitris, Dotsis, George and Markellos, Raphael-Nicholas (2010) A Jump Diffusion Model for VIX Volatility Options and Futures. Review of Quantitative Finance and Accounting, 35 (3). pp. 245-269. ISSN 1573-7179

Full text not available from this repository. (Request a copy)

Abstract

Volatility indices are becoming increasingly popular as a measure of market uncertainty and as a new asset class for developing derivative instruments. Although jumps are widely considered as a salient feature of volatility, their implications for pricing volatility options and futures are not yet fully understood. This paper provides evidence indicating that the time series behaviour of the VIX index is well approximated by a mean reverting logarithmic diffusion with jumps. This process is capable of capturing stylized facts of VIX dynamics such as fast mean-reversion at higher levels, level effects of volatility and large upward movements during times of market stress. Based on the empirical results, we provide closed-form valuation models for European options written on the spot and forward VIX, respectively.

Item Type: Article
Faculty \ School: Faculty of Social Sciences > Norwich Business School
University of East Anglia > Faculty of Social Sciences > Research Groups > Accounting, Finance and Governance
Depositing User: Raphael Markellos
Date Deposited: 27 Oct 2011 09:17
Last Modified: 25 Jul 2018 04:30
URI: https://ueaeprints.uea.ac.uk/id/eprint/35199
DOI: 10.1007/s11156-009-0153-8

Actions (login required)

View Item